Counting finite models

Alan Woods

    Research output: Contribution to journalArticlepeer-review

    6 Citations (Scopus)


    Let phi be a monadic second order sentence about a finite structure from a class K which is closed under disjoint unions and has components. Compton has conjectured that if the number of it element structures has appropriate asymptotics, then unlabelled (labelled) asymptotic probabilities v(phi) (mu(phi) respectively) for phi always exist. By applying generating series methods to count finite models, and a tailor made Tauberian lemma, this conjecture is proved under a mild additional condition on the asymptotics of the number of single component K-structures. Prominent among examples covered, are structures consisting of a single unary function (or partial function) and a fixed number of unary predicates.
    Original languageEnglish
    Pages (from-to)925-949
    JournalJournal of Symbolic Logic
    Publication statusPublished - 1997


    Dive into the research topics of 'Counting finite models'. Together they form a unique fingerprint.

    Cite this